MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX +4 10D 32IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX +4 10D 32IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 122132150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> according to the information received, "i wish to report an incident of implant failure.Some back story to this incident.Patient underwent a primary thr using pinnacle corail roughly 12 months ago in hospital.Revision of poly and femoral head on (b)(6) 2025.Primary hip was replaced using the following implants below.Pinnacle gription sector cup size 50, screws x 2, 32 id 50 od +4 10 altrx liner, size 11 kla stem and 32 +1 ceramic head.Revised (b)(6) 2025 with the following implants below.Size 50 od 32 id neutral altrx liner, 32 + 9 ceramic delta ts head".The photo investigation revealed that the altrx +4 10d 32idx50od has a portion of the rim fractured in 4 pieces.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence device failure.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing record evaluation was performed for the finished device product code 122132150 lot number m4858f, and no non-conformances / manufacturing irregularities were identified during manufacturing.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the altrx +4 10d 32idx50od would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a manufacturing record evaluation was performed for the finished device product code 122132150 lot number m4858f, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review
=
> a manufacturing record evaluation was performed for the finished device product code 122132150 lot number m4858f, and no non-conformances / manufacturing irregularities were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "i wish to report an incident of implant failure.Some back story to this incident.Patient underwent a primary thr using pinnacle corail roughly 12 months ago in hospital.Revision of poly and femoral head on 30/06/25.Primary hip was replaced using the following implants below.Pinnacle gription sector cup size 50, screws x 2, 32 id 50 od +4 10 altrx liner, size 11 kla stem and 32 +1 ceramic head.Revised 30/06/25 with the following implants below.Size 50 od 32 id neutral altrx liner, 32 + 9 ceramic delta ts head".The photo investigation revealed that the altrx +4 10d 32idx50od has a portion of the rim fractured in 4 pieces.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence device failure.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing record evaluation was performed for the finished device product code 122132150 lot number m4858f, and no non-conformances / manufacturing irregularities were identified during manufacturing.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the altrx +4 10d 32idx50od would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code 122132150 lot number m4858f, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review: a manufacturing record evaluation was performed for the finished device product code 122132150 lot number m4858f, and no non-conformances / manufacturing irregularities were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a primary thr using pinnacle corail roughly 12 months ago.Revision of poly and femoral head occurred postoperatively.The liner was fractured.Implants were replaced with size 50 od 32 id neutral altrx liner, 32 + 9 ceramic delta ts head.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "i wish to report an incident of implant failure.Some back story to this incident.Patient underwent a primary thr using pinnacle corail roughly 12 months ago in hospital.Revision of poly and femoral head on (b)(6) 2025.Primary hip was replaced using the following implants below.Pinnacle gription sector cup size 50, screws x 2, 32 id 50 od +4 10 altrx liner, size 11 kla stem and 32 +1 ceramic head.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device did found the rim of the altrx +4 10d 32idx50od has 5 of the 6 anti-rotation device (ard) tabs fractured.The altrx +4 10d 32idx50od appeared to have been edge loaded as well, causing eccentric deformation of the device rim and contributing to the failure of the anti-rotation devices (ards).The fractured fragments were not returned for evaluation.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device product code 122132150 lot number m4858f, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the altrx +4 10d 32idx50od would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a manufacturing record evaluation was performed for the finished device product code 122132150 lot number m4858f, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review: a manufacturing record evaluation was performed for the finished device product code 122132150 lot number m4858f, and no non-conformances / manufacturing irregularities were identified during manufacturing.Corrected: h3.

Brand Name
ALTRX +4 10D 32IDX50OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22628724
Report Number1818910-2025-12993
Device Sequence Number18410534
Product Code LPH
UDI-Device Identifier10603295016168
UDI-Public(01)10603295016168(17)280930(10)M4858F
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K072963
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number122132150
Device Lot NumberM4858F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer08/04/2025
08/12/2025
08/18/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date08/05/2025
08/13/2025
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 32MM +1.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown